Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had sex with withdrawal method. Getting headache and nausea. What are the chances of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hello Doctor,

Me and my fiance used withdrawal method during sex. We had inter course on 6th Nov. My Peroids due date is 11th Nov, but I am getting headaches and nausea feeling from past few days.
I am not able to understand if its pregnancy symptoms, we dont want baby currently, since we are getting married in couple of months.

Please suggest, if it is possible to have any medicine, to avoid pregnancy, since its its been just 1 week we had intercourse.
Posted Mon, 26 Nov 2012 in Pregnancy
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for writing to us.

Withdrawal method is not 100 % protective. This is because secretions prior to ejaculation also contain few sperms and can lead to pregnancy.

However if you have regular 28 days cycle then you would have been in your safe period when you had intercourse.
Considering this and withdrawal technique you followed , the chances of pregnancy are very less though not zero %

The medicine to avoid pregnancy is effective only if taken within 3 days of intercourse.

Since its more than a week you had intercourse, there is no use taking this medicine now.

Now the only option is you should wait for your periods.
This is because now the only way not to have pregnancy is abortion.

Abortion medications are to be taken only when you test positive for pregnancy.

In case you miss your periods, then do a urine test for pregnancy. This comes positive only on the day of missed period or after that.

If the urine test comes positive then you need to visit a gynecologist for the appropriate drug for medical abortion.

Remember self medication for abortion can be XXXXXXX So it has to be taken under the supervision of a doctor.

I hope I have answered your query.

take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor